Lancaster EPrints

The number of zeros of a sum of fractional powers.

Jameson, Graham J. O. (2006) The number of zeros of a sum of fractional powers. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, 462 (2070). pp. 1821-1830. ISSN 1364-5021

Full text not available from this repository.

Abstract

We consider functions of the form f(x=∑j=1ncjx+ajp, where where a1>c⃛>an≥0. A version of Descartes's rule of signs applies. Further, if Cj=∑i=1jci and Cn=0, then the number of zeros of f is bounded by the number of sign changes of Cj. The estimate is reduced by 1 for each relation of the form ∑j=1ncjajr=0.

Item Type: Article
Journal or Publication Title: Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
Additional Information: RAE_import_type : Journal article RAE_uoa_type : Pure Mathematics
Uncontrolled Keywords: zeros ; Descartes ; Laguerre ; sign changes ; exponential sums
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 2372
Deposited By: ep_importer
Deposited On: 01 Apr 2008 16:13
Refereed?: Yes
Published?: Published
Last Modified: 14 Oct 2013 12:55
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/2372

Actions (login required)

View Item